Skip to Content

I take exalgo 12mg every 24hours and dilaudid 4mg 2 three times a day. is this too much or is it ok?

Responses (1)

kaismama 16 Sep 2013

If you need this to control your pain its not too much. Everyone has different doses they require for their pain. That dose will increase over time because our bodies become tolerant to the meds. There is no chart that says for such and such a pain, you need this.

isam68 16 Sep 2013

Thanks for your response, I am just worried I was taking to much and may cause an organ to fail or something else.

ElizaJane23 17 Sep 2013

Is your doctor monitoring your liver enzymes? That would be important - my primary care doctor has my liver enzymes tested (blood test at the lab) every six months. I take the herb Silymarin (Milk Thistle) and credit this to my liver enzymes being normal now, after being elevated for over a year three years ago. - EJ23

isam68 17 Sep 2013

Yes, my doctor is monitoring my liver, the enzymes are extremely elevated, which is why he took me off Norco and put me on Dilaudid. I would get relief for a couple of hours and then back to immobilizing pain. So he just recently put me on Exalgo as well and I am finally getting some relief from the back pain, still in a quite of bit of pain but better than before. I am taking milk thistle in the pill form.

ElizaJane23 17 Sep 2013

Wow, your doctor is keeping you on pain meds even with elevated liver enzymes? That is one good doctor - don't let him go. It's hard to find one anymore to even get pain meds, then the ones that do prescribe them will take you off of them the first sign of trouble. Which is ridiculous - if you're having terrible pain before your liver started malfunctioning, the pain is still going to be there! I can understand the logic that it is the pain meds that cause the liver to malfunction, but a patient should be the one to choose, not a doctor. It's the quality of life that's important. Take good care - EJ23

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions